MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP
Catalog Number VBCR070501A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the manufacturing records indicated the device met pre-release specifications.
 
Event or Problem Description
The following was reported to gore by the customer: the dialysis patient was being treated for a vein stenosis.The gore® viabahn® endoprosthesis was advanced on a benson.035 wire to the target location and deployed without incident.During removal, the doctor reported a slight resistance.When the catheter was removed, the doctor observed that the tip and part of the shaft had broken off and were still on the wire.The tip and shaft were removed separately.The doctor reported the patient is fine.
 
Additional Manufacturer Narrative
Examination of the returned device revealed the following: the deployment line, deployment knob, and delivery catheter were returned; the deployment knob was not attached at the hub; the deployment line was fully intact and measured 113 cm; the distal shaft was separated from the transition; the distal shaft appeared to be cut the correct length; the end of the distal shaft appeared to have some missing pebax and was frayed; the remainder of the device appeared unremarkable.Based on the device examination performed, no manufacturing anomalies were identified.All information has been placed on file for use in tracking and trending.

Brand Name
GORE VIABAHN® ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7803370
Report Number2017233-2018-00511
Device Sequence Number16621482
Product Code PFV
UDI-Device Identifier00733132623433
UDI-Public00733132623433
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2021
Device Catalogue NumberVBCR070501A
Device Lot Number18231845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date09/25/2018
09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight63